Article Text

PDF

Sweet's syndrome and a Mirena® intrauterine system
  1. Matthew Hamill, MRCP (UK), DTM&H, SpR GUM1,
  2. Jonathan Bowling, MB ChB, MRCP (UK), SpR Dermatology2 and
  3. F Vega-Lopez, MSc, PhD, Consultant Dermatologist3
  1. Department of Genitourinary Medicine, St Mary's Hospital, Praed Street, London, UK
  2. Department of Dermatology, Chelsea and Westminster Hospital, London, UK
  3. Department of Dermatology, The Middlesex Hospital, UCLH, London, UK
  1. Correspondence Dr Matthew Hamill, Department of Genitourinary Medicine, St Mary's Hospital, Praed Street, London W2 1NY, UK. E-mail: matthew.hamill{at}st-marys.nhs.uk

Abstract

A woman fitted with a Mirena® intrauterine system (IUS) for menorrhagia presented with a short history of fever and progressive skin lesions. Histological examination of a skin biopsy was compatible with the clinical diagnosis of Sweet's syndrome. Treatment was with topical and oral steroids, however the condition relapsed on reduction of the steroid dose. Symptoms finally resolved on removal of the IUS and the patient remained symptom free at 9-month follow-up. There have been previous reports of Sweet's syndrome in association with hormonal contraceptives, however this is believed to be the first reported case in association with a Mirena IUS.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.